Alert archive / Nevada / Wind Advisories in 2007
Wind Advisory 3, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 26, 2007, 3:01 PM PDT for White Pine County, Nevada. It took effect at Mar 26, 2007, 6:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2007, 3:01 PM PDT (22:01 UTC)
- In effect from
- Mar 26, 2007, 6:00 PM PDT
- Expired
- Mar 27, 2007, 3:50 AM PDT
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1934 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 262201 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 301 PM PDT MON MAR 26 2007 NVZ013-035-271100- /O.NEW.KLKN.WI.Y.0003.070327T0100Z-070327T1300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 301 PM PDT MON MAR 26 2007 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT TUESDAY. A STRONG COLD FRONT APPROACHING THE AREA WILL CAUSE SOUTH WINDS TO INCREASE TO 30 TO 40 MPH WITH GUSTS NEAR 50 MPH TONIGHT. WINDS WILL TURN TO THE NORTHWEST EARLY TUESDAY MORNING BEHIND THE FRONT WITH SPEEDS OF 15 TO 30 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CEC
1 follow-up statement
000 WWUS75 KLKN 271050 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 350 AM PDT TUE MAR 27 2007 NVZ013-035-271200- /O.CAN.KLKN.WI.Y.0003.000000T0000Z-070327T1300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL 350 AM PDT TUE MAR 27 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. STRONG SOUTHERLY WINDS HAVE STARTED TO DECREASE ACROSS THE REGION AHEAD OF A COLD FRONT THAT WILL MOVE THROUGH THIS MORNING. SOUTHERLY WINDS OF 15 TO 30 MPH WITH GUSTS TO 40 MPH ARE STILL POSSIBLE THROUGH 7 AM...MAINLY ACROSS WHITE PINE COUNTY...THEN THE WINDS WILL SHIFT AROUND TO THE NORTHWEST AT 15 TO 25 MPH BEHIND THE FRONT. $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:00 PM PDT, 1 minute earlier.
Area forecast discussion, Mar 26, 3:00 PM PDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 300 PM PDT MON MAR 26 2007 .SYNOPSIS...A STRONG STORM SYSTEM WILL MOVE INTO NORTHERN AND CENTRAL NEVADA TONIGHT AND CONTINUE THROUGH TUESDAY NIGHT. THIS STORM WILL BRING SIGNIFICANT SNOW AND STRONG GUSTY WINDS. DRY WEATHER WILL RETURN ON WEDNESDAY AND CONTINUE THROUGH THE WEEKEND WITH WARMING TEMPERATURES. && .SHORT TERM...SATELLITE PICS SHOW STRONG UPPER LOW APPROACHING THE NRN CA COAST EARLY THIS AFTERNOON. ASSOCIATED COLD FRONT HAS MOVED ONSHORE INTO COASTAL NRN CA AND SWRN OREGON. LATEST MODEL GUIDANCE HAS SLOWED DOWN PROGRESSION OF FRONT INTO NV BY ABOUT 3 HRS WHICH WOULD PUT FRONT PAST WMC AROUND 8 PM THIS EVENING THEN EWD TO A WILDHORSE-ELKO-EUREKA LINE AROUND 3 AM AND FINALLY TO THE UT BORDER AT 8 AM. STRONG SFC PRESSURE GRADIENT AHEAD OF FRONT PLUS 700 MB WINDS INCREASING TO AROUND 50 KTS WILL WARRANT THE ISSUANCE OF A WIND ADVISORY FOR WHITE PINE AND NRN NYE COUNTIES TONIGHT. MODELS CONTINUE TO BE CONSISTENT WITH QPF AMOUNTS HITTING ELKO COUNTY THE HARDEST WITH 1/2 TO AROUND 1 INCH BY THE TIME THE STORM IS OVER WITH EARLY WED MORNING. THIS IS DUE TO A PROLONGED PERIOD OF WRAP-AROUND MOISTURE TUE AND TUE NIGHT AS SFC AND 700 MB LOW SET UP OVER NRN UT AND SERN ID. THEREFORE HAVE DECIDED TO CONVERT THE WINTER STORM WATCH FOR ELKO COUNTY(EXCEPT THE XTRM EAST AROUND WEST WENDOVER)TO A WINTER STORM WARNING. WINDS WILL ALSO BE A SIGNIFICANT FACTOR AS STRONG PRESSURE GRADIENT BEHIND THE FRONT WILL BRING WINDS OF 15 TO 30 MPH CAUSING BLOWING AND DRIFTING OF SNOW. QPF AMOUNTS OVER THE REST OF THE WATCH AREA ARE NOT QUITE AS IMPRESSIVE GENERALLY BEING IN THE 1/4 TO 1/2 INCH RANGE SO WILL GO WITH A SNOW AND BLOWING SNOW ADVISORY THOSE AREAS(WHITE PINE, LANDER, EUREKA, AND NRN NYE COUNTIES). QPF AMOUNTS FOR HUMBOLDT COUNTY WILL GENERALLY BE UNDER 1/4 INCH SO WILL CONTINUE TO KEEP THEM OUT OF ANY WARNINGS OR ADVISORIES. UPPER LOW FINALLY LIFTS OUT OF THE AREA WEDNESDAY. WILL BE A FEW LINGERING SHOWERS IN THE MORNING NEAR THE UT BORDER OTHERWISE DRY WITH SLOWLY WARMING TEMPS AS A RIDGE OF HIGH PRESSURE BUILDS IN THROUGH THURSDAY. CEC .LONG TERM...THURSDAY NIGHT THROUGH MONDAY. A RIDGE OVER NEVADA...A CLOSED LOW CENTERED OVER BRITISH COLUMBIA...AND NEAR ZONAL FLOW WITH A 100KT JET OVER THE PAC NW TO BEGIN THE LONG TERM PERIOD. ECMWF MODEL HOLDS THE RIDGE OVER NEVADA THROUGH SATURDAY...SUGGESTING DRY CONDITIONS ACROSS NORTHERN AND CENTRAL NEVADA. BY SUNDAY THE ECMWF TURNS THE FLOW ALOFT TO ZONAL OVER NEVADA AS THE LOW THAT WAS OVER BC THURSDAY NIGHT SLIDES SOUTH INTO THE PAC NW. THE GFS MODEL ON THE OTHER HAND HAS THE RIDGE OVER NEVADA BREAKING DOWN QUICKER AS IT BRINGS THE LOW FROM BC SOUTH TOWARD NEVADA WITH SHOWERS OVER NORTHERN NEVADA BY FRIDAY AFTERNOON. INCREASED POPS UP TO 10 PERCENT OVER EXTREME NORTHERN NEVADA SATURDAY AFTERNOON...AND THEN ALSO ALONG NORTHEASTERN NEVADA AS FAR SOUTH AS THE GREAT BASIN PARK SATURDAY NIGHT AND SUNDAY. FOR MONDAY INCREASES POPS OVER MOST OF THE CWA UP TO 10 PERCENT. WILL HOLD OFF RAISING POPS UP TO SLIGHT CHANCE PRECIP RANGE UNTIL MODELS COME INTO BETTER AGREEMENT. ROOD && .AVIATION...WITH A SURFACE LOW DEEPENING OVER NE NEVADA THIS AFTERNOON EXPECT BREEZY TO LOCALLY WINDY CONDITIONS TO CONTINUE INTO THE EVENING HOURS. AREAS SOUTH AND EAST OF THE RUBY MOUNTAINS WILL HAVE SOUTHERLY WINDS...WHILE AREAS NORTHWEST OF THE RUBY MOUNTAINS WILL HAVE SOUTHWESTERLY WINDS. BLOWING DUST IS EXPECTED IN MANY AREAS WITH VISIBILITIES REDUCED TO 4SM. THUNDERSTORMS ARE DEVELOPING ACROSS MAINLY THE EASTERN HALF OF NORTHERN AND CENTRAL NEVADA THIS AFTERNOON...AND ARE EXPECTED TO INCREASE IN AREAL COVERAGE THROUGH AROUND 02Z. SHOULD SEE A FEW HOURS OF CALMER WEATHER LATER IN THE EVENING ACROSS NRN NV WITH WINDS WEAKENING BACK TO BREEZY BEFORE AN APPROACHING COLD FRONT BRINGS RAIN SHOWERS TO THE REGION THAT WILL QUICKLY CHANGE TO SNOW OVERNIGHT. THE STRONG COLD FRONT WILL MOVE INTO NW NEVADA LATE THIS EVENING...AND PROGRESS SE ACROSS THE STATE OVERNIGHT WITH WINDS SHIFTING TO WESTERLY BEHIND THE FRONT. TEMPERATURES WILL DROP QUICKLY BEHIND THE FRONTAL BOUNDARY WITH CONDITIONS BECOMING VFR AS CEILINGS LOWER AND SNOW REDUCES VISIBILITIES. ROOD && .LKN WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING FROM 5 AM TUESDAY MORNING TO 4 AM WEDNESDAY MORNING NVZ031-032-034. SNOW AND BLOWING SNOW ADVISORY FROM 2 AM TUESDAY MORNING TO 8 PM TUESDAY NIGHT NVZ013-036-037. SNOW AND BLOWING SNOW ADVISORY FROM 9 AM TUESDAY MORNING TO 7 AM WEDNESDAY MORNING NVZ033-035. WIND ADVISORY FROM 6 PM THIS EVENING TO 6 AM TUESDAY MORNING FOR NVZ013-035.
Hazardous weather outlook, Mar 26, 4:36 AM PDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ELKO NV 436 AM PDT MON MAR 26 2007 NVZ013-031>037-271137- EXTREME EASTERN ELKO COUNTY-NORTHERN ELKO COUNTY- NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY- RUBY MOUNTAINS/EAST HUMBOLDT RANGE- SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES- SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY- 436 AM PDT MON MAR 26 2007 .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH NORTHERN AND CENTRAL NEVADA TONIGHT BRINGING RAIN...CHANGING TO SNOW...ALONG WITH STRONG GUSTY WINDS. SNOW LEVELS WILL QUICKLY DROP TO THE VALLEY FLOORS ONCE THE COLD FRONT PASSES TONIGHT...WITH SNOW AMOUNTS OF 1 TO 4 INCHES EXPECTED IN THE VALLEYS AND 3 TO 6 INCHES IN THE MOUNTAINS. IN ADDITION...GUSTY WINDS BETWEEN 15 AND 30 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW IN OPEN AREAS. A WINTER STORM WATCH REMAINS IN EFFECT BEGINNING LATE TONIGHT. PLEASE SEE PRODUCT WWUS45 KLKN OR RNOWSWLKN FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WATCH REMAINS IN EFFECT THROUGH LATE TUESDAY. SNOW IS EXPECTED TO CONTINUE TUESDAY ACROSS MUCH OF NORTHERN AND CENTRAL NEVADA BEFORE TAPERING OFF TO SCATTERED SNOW SHOWERS TUESDAY NIGHT. TOTAL SNOW ACCUMULATIONS ARE EXPECTED TO RANGE FROM 4 TO 8 INCHES IN THE VALLEYS TO 8 TO 16 INCHES IN THE MOUNTAINS. GUSTY WINDS WILL CONTINUE TO CAUSE CONSIDERABLE BLOWING AND DRIFTING OF SNOW THROUGH TUESDAY NIGHT. NVZ030-271137- HUMBOLDT COUNTY- 436 AM PDT MON MAR 26 2007 .DAY ONE...TODAY AND TONIGHT A STORM SYSTEM WILL BRING A MIX OF RAIN AND SNOW SHOWERS TO HUMBOLDT COUNTY THIS EVENING....BUT A QUICK CHANGEOVER TO ALL SNOW WILL OCCUR TONIGHT AS COLDER AIR RUSHES IN FROM THE NORTHWEST. SNOW IS EXPECTED TO ACCUMULATE UP TO TWO INCHES TONIGHT. NORTHWEST WINDS OF 10-20 MPH WILL ALSO CAUSE SOME BLOWING AND DRIFTING OF SNOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SNOW SHOWERS ARE EXPECTED TO CONTINUE THROUGH THE DAY TUESDAY BEFORE TAPERING OFF LATER TUESDAY NIGHT. TOTAL SNOW ACCUMULATIONS BETWEEN 2 AND 4 INCHES ARE EXPECTED. IN ADDITION...GUSTY WINDS BETWEEN 15 AND 25 MPH WILL CAUSE MORE BLOWING AND DRIFTING OF SNOW. JM
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:04 PM PDT | Snow and Blowing Snow Advisory | LKN | Elko, Eureka, Lander, White Pine | 36 hr |
| Mar 26, 3:04 PM PDT | Winter Storm Warning | LKN | Elko, White Pine | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.